Now, he has NO sex drive at all!! Could this be related to the Keppra?
Could be many issues causing decreased drive. Depression, medication asverse issue and/or a new combined reaction with other medicine he may already have been on. Also, if he takes narcotic medication, he may not be producing testosterone at all or severely decreased because of a side efffect of opioids... they are known to trigger the release of a chemical in the brain to tell the testes to stop or severely inhibit testosterone production.
Have the doc check T levels... I think normal ranges are from around 425-710 in blood. Hope this helps
With all of the possible side effects, it certainly is more likely to be due the Keppra. I copied the following info for you:
"Keppra FDA Prescribing Information: Side Effects
Clinical Trials Experience
Because clinical trials are conducted under widely varying conditions, adverse reaction rates observed in the clinical trials of a drug cannot be directly compared to rates in the clinical trials of another drug and may not reflect the rates observed in practice.The adverse reactions that result from KEPPRA injection use include all of those reported for KEPPRA tablets and oral solution. Equivalent doses of intravenous (IV) levetiracetam and oral levetiracetam result in equivalent Cmax, Cmin, and total systemic exposure to levetiracetam when the IV levetiracetam is administered as a 15 minute infusion. The prescriber should be aware that the adverse reaction incidence figures in the following tables, obtained when KEPPRA was added to concurrent AED therapy, cannot be used to predict the frequency of adverse reactions in the course of usual medical practice where patient characteristics and other factors may differ from those prevailing during clinical trials. Similarly, the cited frequencies cannot be directly compared with figures obtained from other clinical investigations involving different treatments, uses, or investigators. An inspection of these frequencies, however, does provide the prescriber with one basis to estimate the relative contribution of drug and non-drug factors to the adverse reaction incidences in the population studied.
Partial Onset Seizures
In controlled clinical studies using KEPPRA tablets in adults with partial onset seizures, the most frequently reported adverse reactions in patients receiving KEPPRA in combination with other AEDs, for events with rates greater than placebo, were somnolence, asthenia, infection and dizziness. Of the most frequently reported adverse reactions in adults experiencing partial onset seizures, asthenia, somnolence and dizziness appeared to occur predominantly during the first 4 weeks of treatment with KEPPRA."
Missy, I encourage both you and your husband to discuss with his doctor the possibility of adjusting his dose. At the very least, talking about this can relieve some of the anxiety he may already be feeling. I didn't copy everything but enough for you to get the general idea about some of the side effects.
Be safe, be well and I hope you both find what works for your husband to maintain a happy co-existence...
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Feb 2011 • 1 answer
Updated 8 Mar 2012 • 2 answers
Updated 4 May 2017 • 2 answers
Seizures - Will I have to take keppra, the rest of my life? I had brain surgery to remove 2 subdural
Updated 26 Aug 2014 • 1 answer
Updated 25 Mar 2015 • 1 answer